Alert archive / Kentucky / Flash Flood Warnings in 1999
Flash Flood Warning 2, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Jan 9, 1999, 3:44 AM EST for Clay County, Leslie County, Perry County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 9, 1999, 3:44 AM EST (08:44 UTC)
- Expired
- Jan 9, 1999, 6:40 AM EST
- In force
- 3 hr
- Issued by
- NWS Jackson, KY
- Area
- Whole counties
Counties Clay County, KY, Leslie County, KY, Perry County, KY
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.7 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 437 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 380 m²/s²
- 0-3 km storm-relative helicity
- 442 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KJKL 090846 FFWJKL KYC051-121-125-129-131-189-193-091140- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON KY 344 AM EST SAT JAN 9 1999 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * FLASH FLOOD WARNING FOR... CLAY COUNTY IN SOUTHEASTERN KENTUCKY KNOX COUNTY IN SOUTHEASTERN KENTUCKY LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY LEE COUNTY IN SOUTHEASTERN KENTUCKY LESLIE COUNTY IN SOUTHEASTERN KENTUCKY OWSLEY COUNTY IN EASTERN KENTUCKY PERRY COUNTY IN SOUTHEASTERN KENTUCKY * UNTIL 640 AM EST * AT 330 AM EST... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT 1 TO 2 INCHES OF RAIN HAS FALLEN ACROSS THESE COUNTIES IN THE LAST 3 HOURS. PERSISTENT RAIN LAST NIGHT AND EARLY THIS MORNING IS CAUSING A LARGE AMOUNT OF RUNOFF AND RAPIDLY RISING STREAMS AND RIVERS. AN ADDITIONAL 0.50 TO 1 INCH OF RAIN IS POSSIBLE ACROSS THESE AREAS EARLY THIS MORNING BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGER OF FLOODING. HALL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jan 8, 9:00 PM EST, 6 hours 44 minutes earlier.
Area forecast discussion, Jan 8, 9:00 PM EST, 6 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 900 PM EST FRI JAN 8 1999 CURRENT IR STLT INDICATES SHARP DIVIDING LINE BETWEEN WARM AND COLD AIR. COLD CLOUD TOPS MAINLY IN WARM AIR WITH SOME MOD TO HEAVY RAIN SHOWERS OVER FA. RIVERS RISING AHEAD OF FCST BUT DON/T THINK MUCH TO WORRY ABOUT MAJOR RIVER FLOODING. URBAN AND SMALL STREAM FLOOD ADVISORY ALREADY VERIFIED WITH RUNOFF COMPOUNDED BY FROZEN OR SATURATED GROUND AND SNOW MELT. EXPECT COLD AIR TO PUT A HALT TO THIS PROBLEM BY CHANGING RAIN TO SNOW AND FREEZING RUNOFF. TIMING FRONTAL PASSAGE AND THE ARRIVAL OF THE COLD AIR IN THE WAKE OF TONIGHT/S FRONT SEEMS TO BE ON TRACK. FRONT ENTERS FA AROUND 06Z AND SHOULD BE OVER MTS BY 15Z. AT SOME POINT TONIGHT/S RAIN WILL CHANGE OVER TO SNOW. THE AMOUNT OF SNOWFALL WILL DEPEND ON HOW MUCH MOISTURE IS LEFT OVER BEHIND THE FRONT. THE FRHT81 INDICATES AS MUCH AS .32 INCHES PCBL WATER AFTER EXPECTED FRONTAL PASSAGE COULD MEAN UP TO 3 INCHES OF SNOW. HOWEVER DO NOT EXPECT COLD AIR TO CUT OFF RAIN UNTIL LATER AND WET SNOW WILL NOT ACCUMULATE AS DEEP. INITIALLY THE GROUND WILL BE WARM FROM THE PRECEEDING RAINS OF THIS EVENING AND THE INITIAL SNOW WON/T ACCUMULATE UNTIL THE TEMP DROPS. THEN ANYTHING WET WILL FREEZE AND ONCE IT DOES...SNOW WILL PILE UP ON TOP OF ICE AND TRAVEL PROBLEMS WILL DEVELOP. TRAVEL PROBLEMS FOR THE MORNING COMMUTE WITH FREEZING OF SURFACE WATER COUPLED WITH FRESH SNOW WILL BE THE MAJOR CONCERNS OF THE MORNING FCST. RECOMMEND WINTER WEATHER ADVISORY FOR REMAINDER OF CWA WITH MORNING FCST PACKAGE. FOR NOW THE FCST APPEARS ON TRACK AND NO CHANGES CURRENTLY PLANNED. WILL CONTINUE URBAN AND SMALL STREAM FLOOD ADVISORY FOR ENTIRE CWA UNTIL 12Z AND WINTER WEATHER ADVISORY FOR SW CWA. MAY NEED TO TRIM FFS AS COLD AIR CUTS RUNOFF AFTER MIDNIGHT. DUSTY
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 3:44 AM EST | Flash Flood Warning | JKL | Lee, Owsley | 3 hr |
| Jan 9, 3:44 AM EST | Flash Flood Warning | JKL | Knox, Laurel | 3 hr |
Nearby
Flash Flood Warnings in Kentucky, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.